Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 321, NWS Jackson, MS

August 8, 2015Copiah County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 8, 2015, 6:26 PM CDT for Copiah County, Simpson County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2015, 6:26 PM CDT (23:26 UTC)
Expired
Aug 8, 2015, 6:44 PM CDT
In force
18 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Copiah County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS54 KJAN 082326
SVRJAN
MSC029-127-090015-
/O.NEW.KJAN.SV.W.0321.150808T2326Z-150809T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION...OR 7
  MILES WEST OF PINOLA...MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKPORT AROUND 640 PM CDT.
  SHIVERS AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3193 9020 3195 8999 3178 8997 3175 9011
      3175 9013 3176 9013 3175 9015 3175 9016
TIME...MOT...LOC 2325Z 353DEG 17KT 3187 9009 

HAIL...1.00IN
WIND...60MPH
 
$$

DB
1 follow-up statement
728 
WWUS54 KJAN 082344
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SAT AUG 8 2015

MSC029-127-082354-
/O.CAN.KJAN.SV.W.0321.000000T0000Z-150809T0015Z/
COPIAH MS-SIMPSON MS-
644 PM CDT SAT AUG 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COPIAH AND
SOUTHWESTERN SIMPSON COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3193 9020 3195 8999 3178 8997 3175 9011
      3175 9013 3176 9013 3175 9015 3175 9016
TIME...MOT...LOC 2342Z 353DEG 17KT 3178 9008 

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:01 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 8, 4:01 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT SAT AUG 8 2015

...OPPRESSIVE HEAT CONTINUES INTO EARLY NEXT WEEK...

.DISCUSSION...
SHORT TERM (TONIGHT THROUGH MONDAY)...WE ARE RUNNING OUT OF USEFUL
ADJECTIVES TO DESCRIBE HOW HOT IT IS OUTSIDE TODAY AND HOW HOT IT IS
GOING TO BE THROUGH EARLY NEXT WEEK. TEMPERATURES HAVE ALREADY
TOPPED 100 IN SEVERAL AREAS TODAY, INCLUDING JAN, TVR, NMM, AND BQP.
HEAT INDICES HAVE REACHED 110 AS FAR EAST AT GTR AND NMM. THE ONLY
RELIEF TO SPEAK OF RIGHT NOW IS SCATTERED SHOWER/STORM ACTIVITY ALONG
THE I-59 CORRIDOR. ADDITIONALLY, ACTIVITY MORE ISOLATED IN NATURE
HAS DEVELOPED ACROSS THE DELTA. EVEN WITH THESE SHOWERS BRINGING
BRIEF TEMPERATURE RELIEF, THEY ARE LEAVING HIGHER DEWPOINTS IN THEIR
WAKE. THIS CONVECTION WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET.

THE UPPER RIDGE WILL BUILD EASTWARD TOMORROW INTO EARLY MONDAY,
LIMITING RAIN CHANCES AND BRINGING EVEN HIGHER TEMPS. WITH TRIPLE
DIGIT TEMPS COMMON AND DEWPOINTS REMAINING IN THE LOWER 70S, HEAT
INDICES WILL SURPASS 110 IN MANY AREAS, ESPECIALLY THE FARTHER WEST
YOU ARE IN THE CWA. NO CHANGES WERE MADE TO THE ALIGNMENT OF THE
EXISTING HEAT ADVISORY AND EXCESSIVE HEAT WARNING. THE WARNING WILL
TAKE EFFECT OVER A LARGER CHUNK OF THE FORECAST AREA (EAST OF THE MS
RIVER) TOMORROW. IT IS POSSIBLE LATER SHIFTS WILL NEED TO EXPAND THE
WARNING TO INCLUDE ALL OF THE CWA, AS MAX HEAT INDICES ARE EXPECTED
TO BE NEAR 110 IN THOSE AREAS AS WELL. BOTH PRODUCTS WERE EXTENDED
IN TIME THROUGH MONDAY AS FORECAST CONFIDENCE IS RATHER HIGH. FOR
HAZARD MAPS, THE EXTREME CATEGORY WAS EXPANDED A BIT FARTHER EAST AS
SOME AREAS EAST OF THE RIVER HAD HEAT INDICES SURPASSING 110 AND WILL
SEE THIS AGAIN SUNDAY AND MONDAY.

THE RIDGE WILL BEGIN TO RETROGRADE LATE MONDAY AS TROUGHING DEVELOPS
OVER THE EASTERN CONUS. THIS WILL BRING A SLIGHTLY BETTER CHANCE FOR
CONVECTION MONDAY AFTERNOON INTO MONDAY NIGHT, WITH THE BEST ODDS
FARTHER EAST IN THE AREA. /DL/

LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...PERHAPS THE BIGGEST
UNCERTAINTY RIGHT NOW INVOLVES THE CHANCES FOR THUNDERSTORM ACTIVITY
AS A COLD FRONT PUSHES INTO THE AREA AROUND THE TUESDAY TIME FRAME.
HAVE GENERALLY FOLLOWED A GUIDANCE BLEND FOR POPS...BUT THERE ARE
SOME INDICATIONS THAT STORMS COULD DEVELOP MORE ROBUSTLY AS EARLY AS
MONDAY NIGHT. IF THAT HAPPENS...THEN THE HEAT FOR TUESDAY COULD BE A
BIT LESSER THAN INDICATED. BUT IT IS MORE LIKELY THAT GREATER STORM
CHANCES WILL HOLD OFF UNTIL TUESDAY INTO TUESDAY NIGHT. BEHIND THE
FRONT...AS WE GO INTO WED/THURSDAY...IT IS LIKELY THAT PRECIPITABLE
WATER WILL FALL OFF TO LESS THAN AN INCH WHILE SURFACE DEWPOINTS DROP
WELL INTO THE 50S. THIS AIRMASS SHOULD FEEL MUCH LESS OPPRESSIVE THAN
EXPERIENCED EARLIER IN THE WEEK EVEN WITH DRY BULB TEMPERATURES
GETTING WELL INTO THE 90S. AS WE GO THROUGH THE END OF THE WEEK INTO
NEXT WEEKEND...EXPECT THE HEAT TO REBUILD SOME. /EC/

&&

.AVIATION...VFR FLIGHT CATEGORIES CONTINUE TO PREVAIL AT ALL TAF
SITES THIS AFTERNOON.  ISOLATED CONVECTION HAS BEGUN DEVELOPING OVER
EAST CENTRAL AND SOUTHEAST MISSISSIPPI...KMEI AND KHBG.  CEILINGS
AND/OR VISIBILITIES WILL BRIEFLY BE REDUCED TO MVFR/IFR STATUSES IF
CONVECTION IS OBSERVED ON STATION...WITH GUSTY WINDS...FREQUENT
LIGHTNING STRIKES...AND HEAVY DOWNPOURS LIKELY WITH ANY STORMS
THROUGHOUT THE DAY.  CONVECTION WILL WANE IN BOTH COVERAGE AND
INTENSITY BY 00Z THIS EVENING. QUIET CONDITIONS ARE EXPECTED TONIGHT
INTO SUNDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80 103  80 104 /  11   5   0   9
MERIDIAN      75  99  75 100 /  13   3   0  17
VICKSBURG     79 102  79 104 /   8   5   0   6
HATTIESBURG   80  99  80 101 /  25   5   0  10
NATCHEZ       79  99  79 102 /  11   4   0   7
GREENVILLE    80 102  80 104 /   5   5   0  10
GREENWOOD     77 100  77 102 /   5   5   0  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ029>033-038-039-045-
     046-051-052-057-058-066-073-074.

     EXCESSIVE HEAT WARNING FROM 7 AM SUNDAY TO 7 PM CDT MONDAY FOR
     MSZ018-019-025>028-034>037-040>044-047>050-053>056-059>065-
     072.

     HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR MSZ018-019-025>028-
     034>037-040>044-047>050-053>056-059>065-072.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-
     016-023>026.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ARZ074-075.

&&

DL/EC/19
Hazardous weather outlook, Aug 8, 2:30 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SAT AUG 8 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
091200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-
230 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

EXCESSIVE HEAT
THREAT...EXTREME
TIMING...SUNDAY

A STIFLING COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT
INDICES NEAR 115 ON SUNDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

EXTREME HEAT IS EXPECTED TO CONTINUE OVER THE OUTLOOK AREA BOTH MONDAY
AND TUESDAY AFTERNOONS AS HEAT INDICES PEAK NEAR 115. IN ADDITION...
NIGHTTIME LOWS WILL STRUGGLE TO FALL BELOW 80. THIS MEANS THAT THERE
WILL BE LITTLE CHANCE FOR RECOVERY FROM THE DAYTIME HEAT STRESS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ025>033-035>039-042>046-048>066-072>074-091200-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-
LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
230 PM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...SUNDAY

A DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT
INDICES OF 111 TO 115 SUNDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

DANGEROUSLY HOT CONDITIONS ARE EXPECTED TO CONTINUE OVER MUCH OF THE
OUTLOOK AREA AS HEAT INDICES PEAK FROM AROUND 110 BOTH MONDAY AND
TUESDAY AFTERNOONS. IN ADDITION...NIGHTTIME LOWS WILL STRUGGLE TO
FALL BELOW 80. THIS MEANS THAT THERE WILL BE LITTLE CHANCE FOR
RECOVERY FROM THE DAY TIME HEAT STRESS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

19

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 8, 4:25 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SAT AUG 8 2015

LAZ007-082200-
MOREHOUSE LA-
425 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MOREHOUSE PARISH UNTIL
500 PM CDT...

AT 425 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF JONES...OR 12 MILES SOUTHWEST OF WILMOT...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JONES AROUND 445 PM CDT.
  GALION AROUND 450 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.

LAT...LON 3301 9185 3301 9164 3291 9149 3288 9150
      3288 9155 3285 9157 3283 9157 3279 9160
      3275 9160 3270 9164 3268 9162 3262 9166
      3297 9191
TIME...MOT...LOC 2125Z 319DEG 15KT 3297 9177

DB
Special weather statement, Aug 8, 4:38 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT SAT AUG 8 2015

MSZ052-058-082215-
CLARKE MS-LAUDERDALE MS-
438 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUDERDALE AND
NORTHEASTERN CLARKE COUNTIES UNTIL 515 PM CDT...

AT 438 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER INCREASE...OR 12 MILES SOUTHEAST OF MERIDIAN...MOVING SOUTHEAST
AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MIDDLETON AROUND 445 PM CDT.
  SNELL AROUND 455 PM CDT.
  SYKES AROUND 505 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HINTON.

LAT...LON 3190 8847 3222 8871 3235 8855 3226 8842
TIME...MOT...LOC 2138Z 319DEG 15KT 3224 8858

DB
Special weather statement, Aug 8, 4:57 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT SAT AUG 8 2015

MSZ042-082230-
YAZOO MS-
457 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO COUNTY UNTIL 530
PM CDT...

AT 457 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LITTLE YAZOO...OR NEAR YAZOO CITY...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LITTLE YAZOO AROUND 505 PM CDT.
  MYRLEVILLE AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTONIA.

LAT...LON 3276 9009 3266 9020 3266 9022 3267 9023
      3266 9025 3266 9028 3264 9029 3264 9031
      3261 9034 3261 9035 3260 9036 3260 9037
      3258 9039 3275 9053 3287 9037
TIME...MOT...LOC 2157Z 318DEG 20KT 3276 9040

DB
Special weather statement, Aug 8, 5:12 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT SAT AUG 8 2015

LAZ016-MSZ047-082245-
MADISON LA-WARREN MS-
512 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL WARREN COUNTIES UNTIL 545 PM
CDT...

AT 512 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER OMEGA...OR NEAR TALLULAH...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TALLULAH AND EAGLE BEND AROUND 520 PM CDT.
  VICKSBURG...LE TOURNEAU AND YOKENA AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND...RICHMOND AND
DELTA.

LAT...LON 3254 9121 3254 9113 3256 9111 3256 9107
      3257 9105 3251 9096 3242 9096 3245 9094
      3245 9090 3244 9088 3245 9087 3237 9076
      3213 9097 3249 9127
TIME...MOT...LOC 2212Z 318DEG 31KT 3249 9114

DB
Special weather statement, Aug 8, 5:24 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT SAT AUG 8 2015

LAZ008-009-082300-
EAST CARROLL LA-WEST CARROLL LA-
524 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST CARROLL AND
SOUTHWESTERN EAST CARROLL PARISHES UNTIL 600 PM CDT...

AT 524 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER DARNELL...OR 14 MILES WEST OF TRANSYLVANIA...MOVING SOUTH AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTICELLO AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.

LAT...LON 3271 9149 3273 9134 3254 9127 3254 9145
      3255 9144 3257 9143 3258 9145 3258 9149
TIME...MOT...LOC 2224Z 351DEG 16KT 3265 9144

DB
Special weather statement, Aug 8, 6:09 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT SAT AUG 8 2015

MSZ057-066-090000-
JASPER MS-JONES MS-
609 PM CDT SAT AUG 8 2015

...A STRONG THUNDERSTORM WILL AFFECT JONES AND SOUTHERN JASPER
COUNTIES UNTIL 700 PM CDT...

AT 609 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STRINGER...MOVING SOUTH AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAUREL...ELLISVILLE AND TUCKERS CROSSING AROUND 640 PM CDT.
  MOSELLE AROUND 655 PM CDT.
  EASTABUCHIE AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.

LAT...LON 3180 8933 3180 8932 3193 8932 3194 8900
      3144 8896 3143 8912 3143 8937
TIME...MOT...LOC 2309Z 359DEG 29KT 3186 8922

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:57 AM CDTExcessive Heat WarningJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more62 hr
Aug 8, 3:40 PM CDTSpecial Weather StatementJANJones35 min
Aug 8, 4:18 PM CDTSpecial Weather StatementJANClarke27 min
Aug 8, 4:38 PM CDTSpecial Weather StatementJANClarke37 min
Aug 8, 4:55 PM CDTSevere Thunderstorm WarningJANClarke50 min
Aug 8, 4:57 PM CDTSpecial Weather StatementJANYazoo33 min
Aug 8, 5:06 PM CDTSevere Thunderstorm WarningJANHinds, Rankin, Warren54 min
Aug 8, 5:12 PM CDTSpecial Weather StatementJANWarren33 min
Aug 8, 5:16 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
Aug 8, 6:09 PM CDTSpecial Weather StatementJANJones51 min
Aug 8, 6:21 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson39 min
Aug 8, 6:32 PM CDTSevere Thunderstorm WarningJANLawrence43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.